Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244187] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP, Computing finite-time singularities in interfacial flows, vol. 75 (2002), pp. 451-487, ISSN 1568-2609, ISBN 1-4020-0782-5 [Gateway.cgi]
    (last updated on 2017/12/11)

    Abstract:
    Finite-time singularities occuring in mathematical models of free-surface flows indicate that important qualitative changes are taking place; for problems in solid and fluid mechanics this includes topological transitions -- blow-up, and pinch-off. For many problems, the dynamics leading to the formation of such singularities are described by self-similar solutions of the governing nonlinear partial differential equations. We present an analytical and numerical study of these similarity solutions and discuss their stability.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320